There is an increased risk of hypertension when dobut-amine is administered with the p-adrenergic blocking drugs. When dopamine is administered with the monoamine oxidase inhibitors (see Chap. 31) or the tri-cyclic antidepressants (see Chap. 31), there is a risk for increased effects of dopamine. There is an increased risk of seizures, hypotension, and bradycardia when dopamine is administered with phenytoin. When epi-nephrine is administered with the tricyclic antidepres-sants, there is an increased risk of sympathomimetic effects. Excessive hypertension can occur when epi-nephrine is administered with propranolol. A decreased bronchodilating effect occurs when epinephrine is administered with the p-adrenergic drugs. Metaraminol is used cautiously in patients taking digoxin because of an increased risk for cardiac arrhythmias. When mido-drine is administered with cardiac glycosides, psychotropic drugs, or p blockers, bradycardia, heart block, or arrhythmias can occur.
• The Patient Receiving an Adrenergic Drug
Was this article helpful?
Do You Suffer From High Blood Pressure? Do You Feel Like This Silent Killer Might Be Stalking You? Have you been diagnosed or pre-hypertension and hypertension? Then JOIN THE CROWD Nearly 1 in 3 adults in the United States suffer from High Blood Pressure and only 1 in 3 adults are actually aware that they have it.